Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 74, NWS Green Bay, WI

September 7, 2001Marathon County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 7, 2001, 6:35 PM CDT for Marathon County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2001, 6:35 PM CDT (23:35 UTC)
Expired
Sep 7, 2001, 7:15 PM CDT
In force
40 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 138 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2001-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2001-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WUUS53 KGRB 072336
SVRGRB
WIC073-080015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
635 PM CDT FRI SEP 7 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARATHON COUNTY IN WISCONSIN

* UNTIL 715 PM CDT

* AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
  LOCATED 8 MILES SOUTHWEST OF STRATFORD...OR 27 MILES NORTHWEST OF
  WISCONSIN RAPIDS. IT WAS MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  ROZELLVILLE BY 645 PM CDT.
  STRATFORD BY 645 PM CDT.
  HALDER BY 655 PM CDT.
  RIB MOUNTAIN BY 710 PM CDT.
  RIB MOUNTAIN STATE PARK BY 710 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

$$

LAT...LON 4477 9030 4468 9013 4485 8930 4511 8979

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:45 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Sep 7, 3:45 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT FRI SEP 7 2001

THIS WILL BE AN ABREVIATED DISCUSSION AS WE HAVE BEEN BUSY WITH SEVERE
WEATHER. SQUALL LINE THAT MOVED THROUGH THE FORECST AREA HAS STABILIZED
THINGS FOR AWHILE...AND THINK THAT THE REMAINDER OF THE DAYLIGHT HOURS
WILL BE DRY...WITH THE EXCEPTION OF THE FAR WEST WHICH MIGHT GET SOME OF
THE STORMS FORMING IN THE NORTHWEST WHERE THE AIR IS DESTABILIZING
AGAIN. SEVERAL VORT CENTERS FORECAST TO MOVE THROUGH THE UPPER FLOW AND
BRING THE CHANCE OF THUNDERSTORMS OVERNIGHT. BEST UPPER SUPPORT IS IN
THE WEST...WHERE HEAVY RAIN POSSIBLE. WILL NOT ISSUE FLASH FLOOD
WATCH...BUT INCLUDE MENTION OF HEAVY RAIN IN FORECAST AS PER DISCUSSION
WITH LA CROSSE. THUNDERSTORMS LIKELY IN THE WEST SATURDAY MORNING AS
SURFACE FRONT APPROACHES. 18Z ETA SUGGESTS THAT EASTERN PART OF FORECAST
AREA COULD GET SOME SUNSHINE BEFORE FRONT COMES THROUGH. THIS COULD GET
SOME STRONG STORMS FORMING IN THE AFTERNOON. AFTER THAT FRONT GOES
THROUGH AND THREAT OF PRECIPITATION SHOULD DROP OFF TO ABOUT 30 PERCENT.

COORDINATED WITH LSE AND SPC...THANKS.
.GRB...NONE.

RDM
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 7, 12:00 PM CDT, 6 hours 35 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-071900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT FRI SEP 7 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

LOCALLY HEAVY RAIN AND ISOLATED SEVERE STORMS ARE POSSIBLE THIS
AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE TOWARDS THE STATE TODAY. STRONG LOW LEVEL WINDS
AHEAD OF THE FRONT WILL CONTINUE TO CREATE A MOIST AND UNSTABLE
ENVIRONMENT OVER WISCONSIN. HEAVY RAIN IS LIKELY WITH THE STORMS...AND
THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH DAMAGING WINDS AND HAIL.

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT.

RDM
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Sep 7, 1:51 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
151 PM CDT FRI SEP 7 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0120 PM    AURORAVILLE               WI   WIND DAMAGE
09/07/01   WAUSHARA                       TREES DOWN

PLH
Local storm report, Sep 7, 2:03 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
203 PM CDT FRI SEP 7 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0134 PM    APPLETON                  WI   WIND DAMAGE
09/07/01   OUTAGAMIE                      TOP OF TREE ON HOUSE

0156 PM    LARSEN                    WI   WIND DAMAGE
09/07/01   BROWN                          TREES DOWN

PLH
Local storm report, Sep 7, 2:15 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT FRI SEP 7 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 PM    OSHKOSH                   WI   WIND DAMAGE
09/07/01   WINNEBAGO                      TREES DOWN ON HWY 110

0205 PM    APPLETON                  WI   WIND DAMAGE
09/07/01   OUTAGAMIE                      TREES SNAPPED OFF

PLH
Local storm report, Sep 7, 2:53 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT FRI SEP 7 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0205 PM    APPLETON                  WI   WIND DAMAGE
09/07/01   CALUMET                        TREES DOWN

PLH
Local storm report, Sep 7, 3:04 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT FRI SEP 7 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0205 PM    KAUKAUNA                  WI   WIND DAMAGE
09/07/01   OUTAGAMIE                      LARGE TREE DOWN

PLH
Local storm report, Sep 7, 3:53 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CDT FRI SEP 7 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0255 PM    PENINSULA STATE PARK      WI   WIND DAMAGE
09/07/01   DOOR                           *** 1 INJ ***
                                          TREE STRUCK A PERSON
                                          CAUSING MINOR INJURIES.
                                          SCATTERED TREES DOWN MAINLY
                                          OVER SOUTHERN HALF OF THE
                                          COUNTY.

EB/APK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:28 PM CDTSevere Thunderstorm WarningGRBForest, Oneida, Vilas62 min
Sep 6, 8:16 PM CDTTornado WarningGRBOneida44 min
Sep 6, 9:56 PM CDTSevere Thunderstorm WarningGRBMarathon34 min
Sep 7, 1:12 PM CDTSevere Thunderstorm WarningGRBWinnebago33 min
Sep 7, 1:25 PM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie35 min
Sep 7, 1:44 PM CDTSevere Thunderstorm WarningGRBBrown, Manitowoc31 min
Sep 7, 2:06 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee39 min
Sep 7, 2:10 PM CDTSevere Thunderstorm WarningGRBBrown50 min
Sep 7, 6:55 PM CDTSevere Thunderstorm WarningGRBWood65 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.